[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.156.39.245. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1933

LOS ANGELES DERMATOLOGICAL SOCIETY

Arch Derm Syphilol. 1933;28(3):412-415. doi:10.1001/archderm.1933.01460030106012

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

Pigmentation Due to Bismuth (?). Presented by Dr. Irving R. Bancroft.  Mr. M. has an eruption of the skin which appeared after four injections of bismuth and four of neoarsphenamine, which he was receiving for syphilis. At first the eruption resembled pityriasis rosea, but pigmented macules appeared after he had six injections of each drug, and pigmentation of the vermillion borders of the lips appeared at the same time. He has had no neoarsphenamine or bismuth since October, 1932.The eruption appeared first on the shoulders, then on the lips and the upper part of the chest.

DISCUSSION  Dr. Stanley O. Chambers: A diagnosis of lichen spinulosis or of lichen planus atrophicus should be considered. The patient has lesions of the mucous membranes which are compatible with this diagnosis. In addition, there is definite atrophy in the pigmented lesions. I should suggest that biopsy be performed on tissue taken from an

First Page Preview View Large
First page PDF preview
First page PDF preview
×